MAUDE Adverse Event Report: COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER

COOK INC YUEH CENTESIS DISPOSABLE CATHETER NEEDLE; GCB NEEDLE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a separation occurred at the transition of the plastic catheter and hub of a yueh centesis disposable catheter needle during a paracentesis procedure for a patient of undisclosed age and gender.The separated portion of the catheter was sticking out of the skin and the operator grabbed the catheter piece with their fingers to remove it completely from the patient.A second, similar device was used to complete the procedure successfully.It was reported that no force was exerted on the catheter.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.On (b)(6) 2021, cook medical inc.Received a complaint from (b)(6), a representative at the (b)(6) hospital, located in the city of (b)(6).A patient of undisclosed age and gender underwent a paracentesis in which the yueh centesis disposable catheter needle (rpn: dtvn-5.0-19-7.0-yueh, lot: 14083161) broke while performing the drainage procedure.The hub of the catheter was fractured, but not completely separated.No resistance was met when advancing to the target location.No additional intervention was performed.The same procedure was performed with a new yueh device on another day.Per the physician, no bleeding complications occurred.Reviews of the documentation, including the complaint history, device history record, drawing and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation therefore, no physical examinations could be conducted.However, a photo of the complaint device provided by the facility showed a proximal hub fracture without complete separation of the material.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure prior to distribution.A review of the device history record (dhr) for lot 14083161 found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.It was found that the affected component was supplied to cook medical inc by merit medical systems.A review of the dhr by the supplier for lot i2078210 found that the lot was released accomplishing all quality standard requirements.There was no deviation and non-conforming reported during the manufacturing of this product.Information was provided to cook medical, indicating the root cause was identified and replicated by not fully inserting the tubing into the core pin (tool).Based on this discovery, merit medical initiated a capa.Cook could not review the product labeling because no instructions for use [ifu] are packaged with this rpn.Based on the information provided, examination of photos provided by the facility and the results of our investigation, it was concluded that a supplier manufacturing deficiency contributed to the reported event.During the investigation at merit medical, they were able to replicate the failure by not fully inserting the tubing into the core pin (tool).Current manufacturing documents include the instructions to fully insert the flare tubing into the core pin.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
YUEH CENTESIS DISPOSABLE CATHETER NEEDLE
Common Device Name
GCB NEEDLE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15321748
Report Number1820334-2022-01418
Device Sequence Number20200430
Product Code GCB
UDI-Device Identifier00827002094895
UDI-Public(01)00827002094895(17)240712(10)14083161
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2024
Device Model NumberN/A
Device Catalogue NumberDTVN-5.0-19-7.0-YUEH
Device Lot Number14083161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown